Alert archive / Indiana / Gale Warnings in 2009

Gale Warning 22, NWS Northern Indiana

December 9, 2009

NWS Northern Indiana issued this gale warning at Dec 9, 2009, 10:35 AM EST. It took effect at Dec 9, 2009, 7:00 PM EST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2009, 10:35 AM EST (15:35 UTC)
In effect from
Dec 9, 2009, 7:00 PM EST
Expired
Dec 11, 2009, 4:34 AM EST
In force
34 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WHUS73 KIWX 091535
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 AM EST WED DEC 9 2009

LMZ043-046-092345-
/O.CON.KIWX.SR.W.0003.000000T0000Z-091210T0000Z/
/O.NEW.KIWX.GL.W.0022.091210T0000Z-091211T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1035 AM EST WED DEC 9 2009

...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY...

GALE FORCE WINDS WILL CONTINUE AS A SURFACE LOW INTENSIFIES
RAPIDLY. SUSTAINED WINDS OF 35 TO 40 KNOTS ARE EXPECTED WITH
GUSTS TO 55 KNOTS. WINDS WILL DIMINISH SOME WEDNESDAY
EVENING...BUT STILL REMAIN AT GALE FORCE. GALES ARE EXPECTED TO
PERSIST THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
7 follow-up statements
308 
WHUS73 KIWX 092018
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EST WED DEC 9 2009

LMZ043-046-100430-
/O.CON.KIWX.SR.W.0003.000000T0000Z-091210T0000Z/
/O.CON.KIWX.GL.W.0022.091210T0000Z-091211T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
318 PM EST WED DEC 9 2009

...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY...

GALE FORCE WINDS WILL CONTINUE THROUGH EARLY THIS EVENING AS DEEP
LOW PRESSURE MOVES ACROSS NORTHERN LOWER MICHIGAN. SUSTAINED WINDS
OF 35 TO 40 KNOTS ARE EXPECTED WITH GUSTS TO 55 KNOTS. WINDS WILL
DIMINISH SOME LATE THIS EVENING...BUT STILL REMAIN AT GALE FORCE.
GALES ARE EXPECTED TO PERSIST THROUGH THURSDAY.

A STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A
GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
538 
WHUS73 KIWX 100359
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 PM EST WED DEC 9 2009

LMZ043-046-101200-
/O.CON.KIWX.GL.W.0022.000000T0000Z-091211T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1059 PM EST WED DEC 9 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR.

&&

$$

JC
454 
WHUS73 KIWX 100909
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 AM EST THU DEC 10 2009

LMZ043-046-101715-
/O.CON.KIWX.GL.W.0022.000000T0000Z-091211T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
409 AM EST THU DEC 10 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR.

&&

$$

JC
869 
WHUS73 KIWX 101527
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 AM EST THU DEC 10 2009

LMZ043-046-102330-
/O.CON.KIWX.GL.W.0022.000000T0000Z-091211T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1027 AM EST THU DEC 10 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR.

&&

$$
345 
WHUS73 KIWX 102320
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EST THU DEC 10 2009

LMZ043-046-110730-
/O.EXT.KIWX.GL.W.0022.000000T0000Z-091211T1100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
620 PM EST THU DEC 10 2009

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST FRIDAY. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR.

&&

$$
963 
WHUS73 KIWX 110354
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1054 PM EST THU DEC 10 2009

LMZ043-046-111100-
/O.CON.KIWX.GL.W.0022.000000T0000Z-091211T1100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1054 PM EST THU DEC 10 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

SOUTHWEST TO WEST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT
GALES ARE EXPECTED THE REST OF THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR.

&&

$$
210 
WHUS73 KIWX 110934
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EST FRI DEC 11 2009

...WINDS AND WAVES WILL BE HAZARDOUS FOR SMALL CRAFT THROUGH 
THIS EVENING...

.WINDS WILL CONTINUE TO CHURN UP HIGH WAVES THROUGH TONIGHT. HIGH
PRESSURE OVER THE OHIO RIVER VALLEY WILL ALLOW FOR STRONG WEST
WINDS AND GUSTY CONDITIONS TO CONTINUE OVER LAKE MICHIGAN TODAY.
AS THE HIGH PRESSURE SHIFTS NORTH AND WEAKENS TONIGHT...CONDITIONS
WILL GRADUALLY IMPROVE OVER LAKE MICHIGAN. 

LMZ043-046-111745-
/O.CAN.KIWX.GL.W.0022.000000T0000Z-091211T1100Z/
/O.NEW.KIWX.SC.Y.0062.091211T0934Z-091212T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 AM EST FRI DEC 11 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

SUSTAINED WEST WINDS BETWEEN 15 AND 25 KNOTS AND GUSTS TO NEAR 30
KNOTS WILL CONTINUE TO CHURN UP 5 TO 8 FOOT WAVES THROUGH THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 9, 6:48 AM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Dec 9, 6:48 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 AM EST WED DEC 9 2009

.AVIATION...
12Z TAFS.

DRY SLOT WORKING ACROSS THE AREA AT THIS TIME WITH CIGS AND VSBY
ALL OVER THE PLACE. EXPECTING WORSENING CONDITIONS AND RAPID
INCREASE IN WINDS BY MID MORNING AS COLD AIR RUSHES IN AND ALLOWS
FOR A QUICK BURST OF SNOW FOR MOST AREAS. STRONGER WINDS HAVE
BEGUN TO MIX DOWN OVER THE PAST COUPLE OF HOURS SO HAVE LEFT THE
WIND SHEAR MENTION OUT. FLIGHT CONDITIONS WILL BE WORSE AT KSBN
WITH VSBYS POSSIBLY LESS THAN 1/4 SM AT TIMES AND PERIODS OF SNOW
INTO THIS EVENING. TAF WILL LIKELY NEED AMENDING AS DEFORMATION
ZONE SETS UP. WINDS WILL REMAIN HIGH BUT LOSE SOME OF THEIR HIGHER
SPEEDS LATER TONIGHT AS GRADIENT TRIES TO RELAX SOMEWHAT.

&&

.PREV DISCUSSION... /ISSUED 409 AM EST WED DEC 9 2009/

SHORT TERM...

..NEAR RECORD SFC LOW PRESSURE TO BRING VERY STRONG WINDS AND
ANOTHER ROUND OF WINTER WEATHER TO THE REGION...

SFC LOW NOW CENTERED OVER NORTHERN IL AT 983 MB /0830Z/...CONTINUES
TO TRACK NE BEING STEERED BY A POTENT MID LATITUDE UPPER TROUGH
AND ASSOCIATED POWERFUL CYCLONICALLY CURVED UPPER FLOW. 00Z RAOB
DATA CONFIRMS 130+ KNOT FLOW OVER THE CENTRAL PORTION OF THE
COUNTRY. IMPLIED FORECAST ASCENT FROM ROBUST SECONDARY CIRCULATION
ON THE LEADING EDGE OF THE JET STREAK...HAS LIKELY SUPPORTED
SIGNIFICANT ASCENT. PEGGED ASCENT FIELDS LIKELY LEAD TO STAUNCH
ADIABATIC COOLING RETARDING THE SN/PL CHANGEOVER TO RAIN YESTERDAY
EVENING. COLD FRONT ALOFT AND THE LEADING EDGE OF A HIGH DESERT EML
CONTINUES TO ADV INTO IL/IN...WITH WIDESPREAD SHOWERS AND ISOLATED
THUNDERSTORMS PRESENT ALONG A SFC TROUGH...AKIN TO A SPRING SYSTEM
DRY LINE. THIS SYSTEM AND ITS TRACK ACTUALLY BEARS SOME RESEMBLANCE
TO THE APR 11 1965 CYCLONE WHICH PRODUCED WIDESPREAD SEVERE WEATHER
TO THE REGION. THE MAIN DIFFERENCE IS OFF COURSE THE MUCH COOLER AND
DRIER THERMAL AND MOISTURE FIELDS. SFC COLD FRONT IS LOCATED IN
EASTERN MO AND WILL CONTINUE TO RAPIDLY PUSH NE TOWARD THE
FA...ENTERING THE WESTERN FA AROUND DAWN. MAIN FORECAST CONCERN
IN THE PERIOD WILL BE THE STRONG GUSTY WINDS TODAY...AND WINTER
WEATHER CONCERNS FROM A BRIEF PERIOD OF DEFORMATION SNOW/LAKE EFFECT
SNOW/AND FREEZING OF ROADWAYS LATER THIS MORNING. HAVE FOLLOWED THE
NAM12 HEAVILY WITH AID FROM THE SREF GIVEN GOOD TRACK RECORD OF LATE
AND PREFERRED THERMAL AND MOMENTUM FIELDS.

COLD FRONT ALOFT WILL PUSH THROUGH THE REGION THIS MORNING
SUPPORTING ANOTHER ROUND OF RAIN...POSSIBLY MIXED WITH SLEET GIVEN
ELEVATED INSTABILITY AND STRONG CONVECTIVE COMPONENT. SFC COLD FRONT
IS EXPECTED INTO THE FA AROUND 12Z...QUICKLY PUSHING EAST THROUGH
THE FA IN 6 HOURS OR LESS. NEAR RECORD/HISTORIC SURFACE LOW PRESSURE
CENTER VALUES EXPECTED AROUND 975 MB WILL CONTINUE TO SUPPORT VERY
STRONG LL WIND FIELDS. NAM 12 GEOSTROPHIC ANALYSIS AT APPROX 1 KFT
INDICATES 95 KNOTS OF GEOSTROPHIC FLOW COINCIDENT WITH STRONG CAA/ A
VERY STRONG SFC PRESSURE GRADIENT/AND LL DRY ADIABATIC LAPSE RATES
WITH THE SFC WIND PARALLEL TO THE ISALLOBARIC WIND FIELD IN THE
PRESENCE OF A DEEPENING SFC LOW. THIS WILL SUPPORT VERY STRONG GUSTY
WINDS BY LATE MORNING. SUSTAINED WINDS OF 35 TO 40 MPH WILL BE
COMMON WITH EXPECTED GUSTS OF 60 TO 70 MPH. ANALOGS TO PAST
EVENTS...12-15-87 AND 4-11-65...CONFIRM WIND GUSTS IN EXCESS OF 60
MPH. THIS IS EXPECTED TO CAUSE SOME TREE DAMAGE WITH STRUCTURAL
DAMAGE POSSIBLE. WINDS WILL PERSIST THROUGH THE AFTERNOON...WANING
SOME BY EVENING. ISSUED A HIGH WIND WARNING EARLIER FOR THIS.

NEXT IS THE WINTER WEATHER CONCERNS. TEMPS WILL QUICKLY FALL BELOW
FREEZING LATE MORNING WEST-EAST WITH THERMAL PROFILES QUICKLY
SUPPORTING SNOW. TAIL END OF THE ASSOCIATED DEFORMATION ZONE IS
EXPECTED TO CLIP THE NW FA LATE MORNING AND EARLY AFTERNOON WITH 1-2
INCHES POSSIBLE. FLOW WILL TURN STRONGLY CONVERGENT OVER LAKE MI
THIS AFTERNOON SUPPORTING A STRONG LAKE ENHANCED SNOW BAND OVER SW
MI. THIS BAND LOOKS TO STAY MOSTLY NORTH OF THE FA. HOWEVER...ANOTHER
1-2 INCHES IS POSSIBLE IN NORTHERN BERRIEN AND CASS COUNTIES. VERY
STRONG GUSTY WINDS WINDS WILL SUPPORT WIDESPREAD BLOWING AND
DRIFTING SNOW WITH VIS RESTRICTIONS EXPECTED WHERE SNOW ACCUMS
OCCUR. IT WILL NOT TAKE MUCH SNOWFALL WITH THESE KIND OF WINDS...AS
ONLY AN INCH WOULD CAUSE SIG VIS REDUCTION. IN ADDITION...CAA OVER
LAKE MI WILL SUPPORT DELTA T/S OF 20-23 C BY LATE TONIGHT WITH A
VIGOROUS LAKE RESPONSE EXPECTED AS LAKE INDUCED CAPES REACH 600-700
J/KG. HOWEVER...STRONG LL WIND WILL LEAD TO MODERATE BAND SHEARING
WITH HEAVIEST ACCUMS LIKELY REMAINING NORTH OF THE FA.
REGARDLESS...CONTINUED STRONG GUSTY WINDS WILL SUPPORT VERY DEGRADED
TRAVEL CONDITIONS WITH ANY SNOWFALL. GIVEN THE ABOVE CONCERNS...HAVE
ISSUED A WW ADV FOR IMPACTS TO TRAVEL.

LAKE EFFECT SNOW CONTINUES INTO THUR AS SFC HIGH PRESSURE BUILDS
SOUTH OF THE REGION...WITH LAKE INDUCED CAPES REMAINING IN THE
600-800 J/KG RANGE. FLOW WILL REMAIN WESTERLY SUPPORTING HEAVIEST
SNOW NORTH OF THE FA. THERE IS TILL SOME QUESTION AS TO EXACT FLOW
ORIENTATION AT THIS POINT BUT FEEL ADDITIONAL ACCUMS WITH BREEZY
CONDITIONS WILL IMPACT TRAVEL IN SW MI. IF HEAVIER BANDS DO SHIFT
FARTHER SOUTH THAN CURRENT EXPECTATIONS...HEAVIER ACCUMS MAY SUPPORT
NEAR WARNING CRITERIA. HOWEVER...IT LOOKS TO BE A LONG DURATION
LIGHT TO MODERATE SNOWFALL EVENT BELOW WARNING CRITERIA AT THIS
POINT. WILL LET THE DAYSHIFT ASSESS.

ARCTIC AIR MASS WILL PUSH INTO THE REGION TONIGHT AND LINGER
THROUGH THUR. GIVEN UPSTREAM OBS AND MOSS TRENDS...HAVE ADJUSTED
HIGHS/LOWS DOWN. TEMPS ARE EXPECTED TO HOVER IN THE TEENS
THUR...WITH WIND CHILLS OF 5 TO 10 BELOW ZERO EXPECTED THU MORNING
AND NIGHT.

LONG TERM /FRIDAY THROUGH TUESDAY/...

COLDEST AIR WILL BE DEPARTING AT THE START OF THE PERIOD. SW FLOW
WILL STILL BE IN PLACE TO CONTINUE THE CHC OF LAKE EFFECT SNOW
SHOWERS MAINLY ACROSS THE MICH COUNTIES BUT ACCUMS SHOULD NOT BE AN
ISSUE WITH DIMINISHING MSTR AND INVERSION HGTS. H85 TEMPS WILL START
OUT AROUND -14 TO -16 C AT 12Z FRI WARMING TO -1 TO -3 C BY 12Z
SUNDAY. THE RESULT SHOULD BE MODERATING SFC TEMPS BACK CLOSER TO BUT
STILL BELOW NORMAL LEVELS. FRIDAY HIGHS SHOULD MAKE IT INTO THE MID
20S IN MOST LOCATIONS WITH THOSE AREAS THAT HAVE SNOW PACK ACROSS
THE FAR NORTH LIKELY AT LEAST A FEW DEGREES COOLER. BY SATURDAY AND
SUNDAY...THAW SHOULD BE UNDERWAY WITH TEMPS PUSHING BACK TOWARDS
FREEZING IN MANY SPOTS. MODELS NOW POINT TOWARDS DRY FORECAST FOR
SATURDAY AND AFTER COLLABORATION WITH SURROUNDING OFFICES HAVE
REMOVED CHC POPS.

TOWARDS THE END OF THE PERIOD...MUCH UNCERTAINTY REMAINS IN NEXT
UPPER LOW TO DROP OUT OF CANADA. MED RANGE MODELS ALL TRY TO DIG THE
LOW GENERALLY JUST SOUTH OF HUDSON BAY WITH TROUGH EXTENDING SOUTH
INTO THE GREAT LAKES. TIMING ISSUES...STRENGTH OF TROUGH AND AMOUNT
OF COLD AIR ALL MAKE THE FORECAST RATHER TRICKY. GFS IS MOST
AGGRESSIVE ON COLD AIR WITH 850 MB TEMPS DROPPING BACK TOWARDS -15 C
BY 16/00Z. ECMWF AND GFS ENSEMBLE MORE IN THE -6 TO -8 C RANGE.
SINCE MAIN PUSH OF COLDEST AIR IS WELL INTO DAY 6 AND MORE DAY 7 AND
BEYOND...WILL HOLD OFF ON INTRODUCING ANY NEW POPS. MEX GUIDANCE IS
RIGHT AT CLIMO VALUES AND WOULD LIKE TO SEE IT A BIT HIGHER THAN
CLIMO TO GIVE ADDED SUPPORT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING FROM 10 AM EST /9 AM CST/ THIS MORNING TO 7 PM
     EST /6 PM CST/ THIS EVENING FOR INZ003>009-012>018-020-
     022>027-032>034.

     WINTER WEATHER ADVISORY FROM NOON EST /11 AM CST/ TODAY TO 9 PM
     EST /8 PM CST/ THIS EVENING FOR INZ003>005.

MI...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR MIZ077>081.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 9 PM EST THIS EVENING
     FOR MIZ079.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 PM EST THURSDAY FOR
     MIZ077-078.

OH...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR OHZ001-002-004-005-015-016-024-025.

LM...STORM WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ043-046.

     GALE WARNING UNTIL 9 AM EST THIS MORNING FOR LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...FISHER
AVIATION...FISHER
Hazardous weather outlook, Dec 9, 7:35 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 AM EST WED DEC 9 2009

INZ003>005-MIZ077>079-101000-
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
735 AM EST WED DEC 9 2009 /354 AM CST WED DEC 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC BLAST WILL ARRIVE TODAY WITH VERY WINDY
CONDITIONS...SHARPLY COLDER TEMPERATURES AND SNOW SHOWERS BY THIS
AFTERNOON. A WINTER WEATHER ADVISORY AND HIGH WIND WARNING IS IN
EFFECT FOR THE AREA. FOR THE LATEST UPDATES...PLEASE REFER TO THE
APPROPRIATE WINTER WEATHER AND NON PRECIPITATION MESSAGES ISSUED BY
THIS OFFICE.

WIND CHILLS TONIGHT WILL DROP TO ZERO TO 8 BELOW ZERO IN MANY
LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS AND SNOW SHOWERS WILL CONTINUE ACROSS FAR
SOUTHERN LOWER MICHIGAN AND NORTHWESTERN INDIANA. WIND CHILLS WILL
LIKELY REMAIN IN THE 2 ABOVE TO 7 BELOW ZERO RANGE INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF ICY
ROADS...SNOWFALL AND WIND GUSTS WOULD BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-101000-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
735 AM EST WED DEC 9 2009 /354 AM CST WED DEC 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC BLAST WILL ARRIVE TODAY WITH VERY WINDY
CONDITIONS...SHARPLY COLDER TEMPERATURES AND RAIN CHANGING BACK TO
SNOW BY AFTERNOON. WET AND UNTREATED ROADS WILL LIKELY SEE RAPID
FREEZING ON SURFACES AS THE COLD AIR ARRIVES. IN ADDITION...A HIGH
WIND WARNING IS IN EFFECT FOR THE AREA. FOR THE LATEST
UPDATES...PLEASE REFER TO THE APPROPRIATE NON PRECIPITATION MESSAGES
ISSUED BY THIS OFFICE.

WIND CHILLS TONIGHT WILL DROP TO ZERO TO 8 BELOW ZERO IN MANY
LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA. STRONG WINDS AND
TEMPERATURES ONLY IN THE TEENS ON THURSDAY WILL CAUSE WIND CHILLS
TO REMAIN IN THE 2 ABOVE TO 7 BELOW ZERO RANGE INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF ICY
ROADS...SNOWFALL AND WIND GUSTS WOULD BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-101000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
735 AM EST WED DEC 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST GALES TO 40 KNOTS WILL PERSIST INTO TONIGHT WITH GUSTS
INCREASING TO 55 KNOT STORMS BY LATE MORNING. WAVES WILL LIKELY
EXCEED 20 FEET BY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WEST TO SOUTHWEST GALES TO 40 KNOTS WILL CONTINUE THROUGH THURSDAY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 10:15 PM ESTStorm WarningIWX21 hr
Dec 8, 10:24 PM ESTHigh Wind WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more20 hr
Dec 9, 4:52 AM ESTWinter Weather AdvisoryIWXElkhart16 hr
Dec 9, 6:15 PM ESTWinter Storm WarningIWXCass, Saint Joseph34 hr

Nearby

Gale Warnings in Indiana, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.